# SDR AALA202010149010

- Difficulty date: October 12, 2020
- Submitted: October 16, 2020
- Operation: Air carrier
- Aircraft: N839AA
- Make and model: Boeing 787-9
- Aircraft serial: 40646
- Aircraft time: 7,795 hours, 880 cycles
- System (JASC): 2760 · Drag Control System
- Part: Motor
- Part number: CA72711006
- Part serial: 09057
- Condition: Defective
- Location: Rt Spoilers
- Part time: 7,795 hours, 880 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J, F
- Precautionary procedure: A

## Discrepancy

AIRCRAFT WAS GROUNDED.  AT CRUISE EICAS MESSAGE "SPOILERS", NR 5 SPOILER NO OUTPUT APPEARED.  A NOTICEABLE SLOW AIRCRAFT ROLL AND FLUTTER/BUFFETING WAS REPORTED BY THE FLIGHT CREW.  THE AIRCRAFT DIVERTED TO ORD WHERE IT LANDED SAFELY WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  REPLACED NR 5 SPOILER ELECTRIC MOTOR CONTROL UNIT AND ACCOMPLISHED A SATISFACTORY OPERATIONAL CHECK PER AMM 27-61-18.
